Efficient quadrature methods for solving Hammerstein integral equations on the half-line

Document Type : Research Paper


1 Department of Mathematics, University of M'sila, 28000, Algeria

2 Department of Mathematics, University of Bordj Bou Arreridj, El Anasser, 34030, Algeria


In this paper, we proposed two numerical methods to solve the nonlinear integral equations of Hammerstein type on the half line. By using a Sinc-Nyström method based on Single-Exponential (SE) and Double-Exponential (DE) transformations, the problem is converted into a nonlinear system of equations. We provided an error analysis of the proposed schemes and showed that these methods have exponential convergence rates. Finally, several numerical examples are given to show the effectiveness of the methods.


[1] N. Nahid, P. Das and G. Nelakanti, Projection and multi-projection methods for nonlinear integral equations on the half-line, J. Comp. Appl. Math. 359 (2019), 119–144.
[2] N. Nahid and G. Nelakanti, Convergence analysis of Galerkin and multi Galerkin methods for linear integral equations on half-line using Laguerre polynomials, Comput. Appl. Math. 38 (2019), no. 182.
[3] A. Rahmoune, Spectral collocation method for solving Fredholm integral equations on the half-line, J. App. Math. Comp. 219 (2013), no. 17, 9254–9260.
[4] A. Rahmoune and A. Guechi, Sinc-Nystrom methods for Fredholm integral equations of the second kind over infinite intervals, Appl. Numer. Math. 157 (2020), 579-–589.
[5] A. Rahmoune, On the numerical solution of integral equations of the second kind over infinite intervals, J. Appl. Math. Comput. 2020 (2020), 1–20.
[6] F. Stenger, Numerical methods based on sinc and analytic functions, 1st Edition, Springer-Verlag, New York, 1993.
[7] H. Takahasi and M. Mori, Double exponential formulas for numerical integration, Pub. Res. Inst. Math. Sci. 9 (1974), 721–741.
[8] K. Tanaka, M. Sugihara, K. Murota and M. Mori, Function classes for double exponential integration formulas, Numer. Math. 111 (2009), 631–655.
[9] Y. Weiss, On the approximation of fixed points of nonlinear compact operators, SIAM. J. Numer. Anal. 11 (1974), 550–553.
Volume 13, Issue 2
July 2022
Pages 361-369
  • Receive Date: 13 November 2020
  • Accept Date: 12 April 2021